Alert archive / Michigan / River Flood Warnings in 2009
River Flood Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Feb 11, 2009, 10:33 AM EST for Wexford County, Michigan. It took effect at Feb 12, 2009, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 10:33 AM EST (15:33 UTC)
- In effect from
- Feb 12, 2009, 11:00 PM EST
- Expired
- Feb 12, 2009, 10:37 AM EST
- In force
- Issued by
- NWS Gaylord, MI
- Flood severity
- Minor
County Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manistee River near Sherman (SHRM4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KAPX 111533
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1033 AM EST WED FEB 11 2009
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.THE MANISTEE RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE THURSDAY...STAYING
ABOVE FLOOD STAGE THROUGH SATURDAY. THE FLOODING IS THE RESULT OF RECENT
SNOWMELT WITH WELL ABOVE NORMAL TEMPERATUERS...COMBINED WITH EXPECTED RAIN
THIS AFTERNOON AND TONIGHT.
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO
HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION...AS NEW INFORMATION BECOMES AVAILABLE.
MIC165-120333-
/O.NEW.KAPX.FL.W.0002.090213T0200Z-090214T0600Z/
/SHRM4.1.ER.090213T0200Z.090213T1200Z.090214T0000Z.NR/
1033 AM EST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE MANISTEE RIVER NEAR SHERMAN.
* FROM THURSDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING
IS CANCELLED.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 13.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 15.3 FEET BY FRIDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
MANISTEE RIVER
SHERMAN 15 13.3 WED 10 AM 14.0 15.2 14.8
$$4 follow-up statements
171
WGUS83 KAPX 112053
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EST WED FEB 11 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.THE MANISTEE RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE THURSDAY...STAYING
ABOVE FLOOD STAGE THROUGH SATURDAY. THE FLOODING IS THE RESULT OF RECENT
SNOWMELT WITH WELL ABOVE NORMAL TEMPERATUERS...COMBINED WITH EXPECTED RAIN
THROUGH TONIGHT.
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION...AS NEW INFORMATION BECOMES AVAILABLE.
MIC165-120853-
/O.CON.KAPX.FL.W.0002.090213T0200Z-090214T0600Z/
/SHRM4.1.ER.090213T0200Z.090213T1200Z.090214T0000Z.NR/
353 PM EST WED FEB 11 2009
THE FLOOD WARNING CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* FROM THURSDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING
IS CANCELLED.
* AT 12:45 PM WEDNESDAY THE STAGE WAS 13.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 15.3 FEET BY FRIDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
MANISTEE RIVER
SHERMAN 15 13.3 WED 01 PM 14.0 15.2 14.8
$$682
WGUS83 KAPX 120322
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1022 PM EST WED FEB 11 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ...
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.THE MANISTEE RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE THURSDAY...STAYING
ABOVE FLOOD STAGE THROUGH SATURDAY. THE FLOODING IS THE RESULT OF RECENT
SNOWMELT WITH WELL ABOVE NORMAL TEMPERATUERS...COMBINED WITH EXPECTED RAIN
THROUGH TONIGHT.
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW
INFORMATION BECOMES AVAILABLE.
MIC165-121522-
/O.EXT.KAPX.FL.W.0002.090213T0400Z-090214T0000Z/
/SHRM4.1.ER.090213T0400Z.090213T1200Z.090213T1800Z.NR/
1022 PM EST WED FEB 11 2009
THE FLOOD WARNING CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* FROM THURSDAY EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 10:18 PM WEDNESDAY THE STAGE WAS 13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 15.2 FEET BY FRIDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
MANISTEE RIVER
SHERMAN 15 13.5 WED 10 PM 15.1 14.7 13.8
$$356
WGUS83 KAPX 121045
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
545 AM EST THU FEB 12 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.COMBINED RUNOFF FROM RECENT SNOW MELT AND RAINFALL OVER THE
PAST 24 HOURS IS EXPECTED TO PUSH PORTIONS OF THE MANISTEE AND
RIFLE RIVERS IN NORTHERN LOWER MICHIGAN OUT OF THEIR BANKS...
RESULTING IN FLOODING OF AREAS ADJACENT TO THESE RIVERS.
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS MORNING AS NEW FORECAST
INFORMATION BECOMES AVAILABLE.
MIC011-122245-
/O.CON.KAPX.FL.W.0001.090213T0051Z-090214T1800Z/
/STRM4.1.RS.090213T0051Z.090213T1800Z.090214T1200Z.NO/
545 AM EST THU FEB 12 2009
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 5:15 AM THURSDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 7.4 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 8.0 FEET...WIDESPREAD FLOODING OF CAMPGROUND AT WHITE'S
CANOE LIVERY.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
RIFLE RIVER
STERLING 6 3.9 THU 05 AM 6.6 6.6 4.4
$$
MIC165-122245-
/O.CON.KAPX.FL.W.0002.090213T0400Z-090214T0000Z/
/SHRM4.1.RS.090213T0400Z.090213T1200Z.090213T1800Z.NR/
545 AM EST THU FEB 12 2009
THE FLOOD WARNING CONTINUES FOR
THE MANISTEE RIVER NEAR SHERMAN.
* FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 5:17 AM THURSDAY THE STAGE WAS 13.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...FLOODING BEGINS AROUND THE WILDERNESS CANOE
LIVERY ALONG LEFT BANK OF RIVER JUST DOWNSTREAM OF M-37 BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
MANISTEE RIVER
SHERMAN 15 13.6 THU 05 AM 15.1 14.7 13.8
$$
JPB775
WGUS83 KAPX 121537
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1037 AM EST THU FEB 12 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
MANISTEE RIVER NEAR SHERMAN AFFECTING WEXFORD COUNTY
.WHILE THE RECENT SNOW MELT AND RAINFALL HAVE CAUSED RISES ON
THE RIFLE AND MANISTEE RIVERS...THE LATEST INDICATIONS ARE THAT
THESE RIVERS WILL NOW CREST BELOW FLOOD STAGE.
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
MIC011-121607-
/O.CAN.KAPX.FL.W.0001.000000T0000Z-090214T1800Z/
/STRM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1037 AM EST THU FEB 12 2009
THE FLOOD WARNING IS CANCELLED FOR
THE RIFLE RIVER NEAR STERLING.
* AT 9:15 AM THURSDAY THE STAGE WAS 4.0 FEET.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 5.3 FEET
TOMORROW MORNING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
RIFLE RIVER
STERLING 6 4.0 THU 09 AM 5.0 5.1 4.3
$$
MIC165-121607-
/O.CAN.KAPX.FL.W.0002.000000T0000Z-090214T0000Z/
/SHRM4.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1037 AM EST THU FEB 12 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MANISTEE RIVER NEAR SHERMAN.
* AT 8:45 AM THURSDAY THE STAGE WAS 13.7 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.3 FEET
TOMORROW MORNING.
* IMPACT...AT 14.0 FEET...LEFT BANK OF RIVER BEGINS TO OVERFLOW.
FLOODING OF PROPERTY ALONG RIGHT BANK OF THE RIVER UPSTREAM OF THE
M-37 BRIDGE BEGINS.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
MANISTEE RIVER
SHERMAN 15 13.7 THU 09 AM 14.2 14.2 13.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Feb 11, 6:06 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 11, 6:06 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 606 AM EST WED FEB 11 2009 .SYNOPSIS.../ISSUED AT 357 AM/ ACTIVE WEATHER REGIME TO CONTINUE THROUGH THE NEAR TERM AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN LOWER MICHIGAN LATER TODAY AND TONIGHT...BRINGING WITH IT WIDESPREAD RAIN THROUGH THIS EVENING. BY LATE TONIGHT AND THURSDAY...COLD AIR WRAPPING IN BEHIND THE DEPARTING STORM WILL CHANGE THE PRECIPITATION OVER TO SNOW...WITH SOME ACCUMULATION POSSIBLE. WEATHER PATTERN EXPECTED TO BECOME MUCH MORE BENIGN FOR THE WEEKEND INTO EARLY NEXT WEEK AS STORMS TRACK WELL SOUTH OF THE REGION. AFTER ANOTHER UNSEASONABLY MILD DAY TODAY...TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS THROUGH THE EXTENDED. MSB && .SHORT TERM.../ISSUED AT 357 AM/...TODAY EARLY MORNING CONUS SATELLITE ANALYSIS TELLS THE STORY AS INTENSE SOUTHERN STREAM SHORTWAVE OVER NORTHERN TEXAS BEGINS TO MAKE THE TURN TOWARDS THE NORTHEAST...WITH EXPANSIVE CLOUD TOP COOLING OVER THE WESTERN MID MISSISSIPPI VALLEY...UNDERNEATH OF WHICH IS A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS. MOISTURE FEED INTO THIS COMPLEX RATHER IMPRESSIVE...WITH COMBINATION OF SUBTROPICAL PACIFIC AND WESTERN GULF OF MEXICO MOISTURE PLUME SENDING PRECIPITABLE WATER VALUES OF OVER 200 PERCENT OF NORMAL INTO THIS REGION. KINDA THE PROVERBIAL CALM BEFORE THE STORM OVER NORTHERN MICHIGAN THIS EARLY MORNING AS MID LEVEL RIDGE AXIS HAS TEMPORARILY BUILD ACROSS THE AREA AHEAD OF THIS APPROACHING SYSTEM. FORECAST CONCERNS ARE OBVIOUS TODAY...CENTERING ON STORM IMPACTS AS IT APPROACHES SOUTHERN LOWER MICHIGAN LATER THIS AFTERNOON. TODAY...WELL...LOTS TO TALK ABOUT AS AFOREMENTIONED TEXAS UPPER LEVEL LOW CONTINUES TO DEEPEN AS IT HEADS TOWARDS NORTHERN INDIANA BY EVENING. EXCELLENT COUPLED JET STRUCTURE AND STEEPENING BAROCLINIC RESPONSE WILL ALSO HELP DEEPEN SURFACE LOW PRESSURE TO SUB 990MB AS IT ENTERS SOUTH CENTRAL MICHIGAN BY EVENING. BULLSEYE OF LOW LEVEL MASS AND MOISTURE CONVERGENCE ON NOSE OF 60+ KNOT 850MB NORTHERN OHIO VALLEY LOW LEVEL JET...COUPLED WITH STRENGTHENING LOW AND MID LEVEL FGEN RESPONSE...WILL ALLOW RAIN SHIELD TO RAPIDLY ADVANCE NORTH THIS MORNING...QUICKLY SPREADING FROM SOUTH TO NORTH ACROSS NORTHERN LOWER MICHIGAN. NUMERICAL GUIDANCE HAS CENTERED ON BEST MOISTURE CONVERGENCE AXIS ACROSS SOUTHERN...AND ESPECIALLY SOUTHEAST SECTIONS...OF THE AREA THIS AFTERNOON...WHICH IS A TOUCH SOUTH OF YESTERDAYS GUIDANCE. LOOKING AT A DECENT SOAKING FOR AREAS SOUTHEAST OF A LINE EXTENDING FROM ALPENA TO ABOUT CADILLAC...WITH RAINFALL AMOUNT AVERAGING BETWEEN THREE TENTHS AND SIX TENTHS OF AN INCH (LEADING TO HYDRO CONCERNS...MORE BELOW IN HYDRO SECTION). LATEST TRENDS ALSO SUGGEST RAIN WILL STRUGGLE TO ADVANCE NORTH OF THE BRIDGE. THUS...HAVE SIGNIFICANTLY REDUCED BOTH POPS AND RAINFALL AMOUNTS ACROSS EASTERN UPPER. TEMPERATURES PRETTY MUCH GOING NOWHERE FROM MORNING READINGS IN THE 40S AS RAIN AND CLOUD COVER INCREASE... ALONG WITH DEVELOPING NORTHEAST SURFACE WINDS. MSB && .LONG TERM.../ISSUED AT 357 AM/...TONIGHT AND BEYOND TONIGHT...STORM CONTINUES TO INTENSIFY AS IT PASSES JUST SOUTH OF LAKE HURON OVERNIGHT...THUS CONTINUING THE TREND FROM YESTERDAY OF A FARTHER SOUTHEAST PASSAGE (AKA...THE ECMWF). STRONG DEFORMATION RESPONSE...WITH SOME HINTS OF DEVELOPING TROWAL AXIS...OVERSPREAD NORTHERN MICHIGAN...KEEPING THE PRECIPITATION...POSSIBLY HEAVY...CONTINUING THROUGH AT LEAST THIS EVENING. ONCE AGAIN... EASTERN UPPER LOOKS A LITTLE TOO FAR REMOVED FROM THE BETTER DYNAMICS FOR SIGNIFICANT PRECIPITATION. PRECIPITATION TYPE REMAINS A SIGNIFICANT CHALLENGE AS DYNAMICAL COOLING AND COOL AIR ENTRAINMENT BEGINS TO WORK OVER THE COLUMN LATER THIS EVENING. SNOWFALL AMOUNTS HIGHLY DEPENDENT ON HOW QUICKLY THIS OCCURS AS HEAVIEST PRECIPITATION QUICKLY PIVOTS OFF TO THE NORTHEAST LATER TONIGHT. USING GFS BUFR SOUNDINGS AND PATTERN RECOGNITION...HAVE SPED UP THIS PROCESS...TURNING THINGS OVER TO ALL SNOW ESSENTIALLY WEST OF I-75 BY LATE EVENING...AND SNOW AREA-WIDE AFTER MIDNIGHT. HOWEVER...IT STILL APPEARS HEAVIEST PRECIPITATION RATES AND CHANGEOVER TO SNOW NEVER BECOME FULLY ALIGNED...HELPING KEEP SNOWFALL AMOUNTS IN CHECK. LIKE WHAT PREVIOUS FORECASTER DID WITH SNOWFALL AMOUNTS...FEATURING UP TO A COUPLE INCHES OVER THE HIGHLANDS AND NORTHEAST LOWER. GUSTY NORTH AND NORTHWEST WINDS ARE EXPECTED TO DEVELOP AS PRESSURE GRADIENT REALLY TIGHTENS...WITH FREQUENT GUSTS TO 30 TO 35 MPH. BEST WIND GUST POTENTIAL LOOKS TO REMAIN JUST TO OUR SOUTH...ESPECIALLY ONLY AND SOUTH OF SURFACE LOW TRACK. HOWEVER...COULD SEE SOME BORDERLINE WIND ADVISORY GUST ACROSS THE FAR SOUTHEAST...AND WILL PASS THIS CONCERN ALONG TO THE NEXT SHIFT. COMBINATION OF WIND AND SNOW OVERNIGHT MIGHT NECESSITATE THE NEED FOR SOME TYPE OF WINTER WEATHER ADVISORY. CONFIDENCE IN HOW THIS ALL PLAYS OUT EXCEEDINGLY LOW...EVEN AT THIS HOUR. MUCH LIKE THE WIND GUST CONCERNS...WILL LET THE DAY CREW GET A BETTER LOOK AT CHANGEOVER TIMING AND ASSOCIATED HEADLINE DECISIONS. THURSDAY...SHARP SURFACE TROUGH AXIS EXTENDING BACK WEST ACROSS THE NORTHERN LAKES FROM DEPARTING LOW PRESSURE SLOWLY SAGS SOUTH ACROSS NORTHERN LOWER MICHIGAN THROUGH THE DAY. FOCUSED CONVERGENCE ACTING ON ELONGATED LOW AND MID LEVEL MOISTURE PLUME SHOULD BE ENOUGH TO KICK OFF SCATTERED TO NUMEROUS LIGHT SNOW SHOWERS ACROSS THE AREA. OMEGA PROFILES WELL BELOW FAVORABLE DENDRITIC GROWTH ZONE... AND WHAT APPEARS TO BE MINIMAL WNW FLOW LAKE CONTRIBUTION (DELTA T/S AVERAGING 10C OR LESS) SHOULD KEEP ACCUMULATIONS RATHER MINIMAL...ON THE ORDER OF AN INCH OR SO. TEMPERATURES WILL BE NOTICEABLY COOLER...ALTHOUGH BY NO MEANS COLD...WITH HIGHS IN THE LOWER 30S. LONGER TERM (THURSDAY NIGHT THROUGH SUNDAY)...SURFACE TROUGH AXIS CONTINUES TO SLOWLY SAG SOUTH THURSDAY NIGHT AND FRIDAY...WHILE ASSOCIATED MOISTURE PLUME ESSENTIALLY WASHES OUT IN PLACE. THUS...EXPECTING NOTHING MORE THAN SOME SCATTERED LIGHT SNOW SHOWERS OR FLURRIES ALONG AND AHEAD OF THIS AXIS THROUGH FRIDAY. WEEKEND CONTINUES TO LOOK DRY AS ACTIVE BAROCLINIC ZONE HEADS SOUTH ...RESULTING IN A MUCH FARTHER SOUTH STORM TRACK THROUGH THE LOWER OHIO VALLEY (HINTS THAT THIS MAY HOLD STEADY STATE FOR QUITE SOME TIME). TEMPERATURES THROUGH THE PERIOD WILL RUN AT ABOUT SEASONAL LEVELS...WITH HIGHS IN THE 20S AND LOWER 30S...AND LOWS GENERALLY IN THE TEENS. MSB HYDROLOGY...HEAVIER QPF FOCUS ON THE SOUTHEAST HALF OF THE FORECAST WILL END UP BRINGING FLOOD WATCHES TO BEAR ROUGHLY ALONG/SOUTH OF AN MBL-APN LINE. OBSERVED HYDROGRAPHS EARLY THIS MORNING SHOW AN INITIAL RESPONSE TO TUESDAYS SNOWMELT AS A SLOW RISE AT MOST GAGING POINTS...THOUGH SOME RESIDUAL ICE ACTION NOTED ON THE AU SABLE AND STURGEON RIVERS. LATEST DETERMINISTIC FORECASTS FROM LAST EVENING FOR THREE FORECAST POINTS (MANISTEE RIVER NEAR SHERMAN (SHRM4)/ AU SABLE RIVER NEAR RED OAK (RDOM4)/RIFLE RIVER NEAR STERLING (STRM4)...ALL BASED ON 24HR QPF ENDING AT 00Z THURSDAY) SHOW RIVERS CRESTING BELOW FLOOD STAGE IN THE THURSDAY/EARLY FRIDAY TIME FRAME. A LOOK AT SOME ENSEMBLE QPF SCENARIOS OUT THROUGH 60HR INDICATES THE POTENTIAL FOR CRESTS ABOVE FLOOD STAGE PARTICULARLY AT STRM4 WHICH APPEARS TO BE IN THE BULLSEYE FOR HEAVIEST QPF THROUGH TONIGHT. MAX QPF VALUES IN THE 1.00-1.50 INCH RANGE COULD BE ENOUGH TO PUSH THE RIFLE RIVER OUT OF ITS BANKS. MAX QPF OVER THE UPPER MANISTEE RIVER BASIN OVER 1.25 INCHES COULD RESULT IN FLOODING AT SHRM4...THOUGH RAINFALL IS NOT EXPECTED TO BE AS HEAVY OVER NORTHWEST LOWER AT THIS POINT. BASED ON A 1.00-1.25 INCH QPF THROUGH 12Z THURSDAY OVER MUCH OF NORTHEAST LOWER...THE COMBINATION OF RUNOFF FROM THE RAPID SNOW MELT AND POTENTIAL RAINFALL SUGGESTS THAT A FLOOD WATCH IS A PRUDENT COURSE OF ACTION. THIS WILL ENCOMPASS THE LOWER MANISTEE AND UPPER MUSKEGON RIVER BASINS...TOBACCO AND RIFLE RIVER BASINS...AND MOST OF THE AU SABLE AND THUNDER BAY RIVER BASINS. THE FLOOD WATCH WILL START THIS AFTERNOON AND RUN THROUGH FRIDAY AFTERNOON BASED ON ANTICIPATED RESPONSE TIMES OF THE LARGER RIVERS (24-36 HOURS). JPB && .AVIATION.../ISSUED AT 602 AM/...VALID FOR 12Z TAFS RAPIDLY DETERIORATING CONDITIONS EXPECTED AT ALL TAF SITES TODAY...WITH PREDOMINATE MVFR AND IFR CONDITIONS CONTINUING THROUGH TONIGHT...AS STRONG LOW PRESSURE MOVING ACROSS SOUTHERN LOWER MICHIGAN SPREADS WIDESPREAD RAIN AND LOW CIGS/VIS ACROSS NORTHERN MICHIGAN. RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT. LIGHT WIND REGIME THIS MORNING WILL BECOME VERY GUSTY OUT OF THE NORTH AND NORTHWEST TONIGHT AS LOW PRESSURE PULLS OFF TO THE EAST. MSB && .APX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY AFTERNOON FOR MIZ023-024-028>036-041-042. &&
Hazardous weather outlook, Feb 11, 4:34 AM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 434 AM EST WED FEB 11 2009 MIZ008-015>036-041-042-121200- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU- ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO-GLADWIN-ARENAC- 434 AM EST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL TRACK THROUGH THE GREAT LAKES REGION TODAY AND TONIGHT. WIDESPREAD MODERATE...TO HEAVY...RAIN IS EXPECTED THIS AFTERNOON AND EVENING FOR AREAS SOUTHEAST OF A LINE EXTENDING FROM ALPENA TO MANISTEE. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN POOR DRAINAGE AREAS AND ALONG AREA ROADS. PLEASE REFER TO ONGOING FLOOD WATCH FOR FURTHER DETAILS. RAIN IS EXPECTED TO QUICKLY CHANGE TO SNOW LATER THIS EVENING. LIGHT TO MODERATE SNOW ACCUMULATIONS...COUPLED WITH DEVELOPING GUSTY WINDS...WAY LEAD TO RAPIDLY DETERIORATING ROAD CONDITIONS... ESPECIALLY OVER NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RECENT AND EXPECTED RUNOFF FROM THE NORTHERN MICHIGAN SNOW PACK...COUPLED WITH ANTICIPATED WEDNESDAY AND WEDNESDAY NIGHT RAIN...WILL MEAN AN INCREASED THREAT FOR FLOODING ON NORTHERN MICHIGAN RIVER AND STREAMS THROUGH THE END OF THE WEEK. PLEASE REFER TO ONGOING FLOOD WATCH FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...PLEASE RELAY REPORTS OF ANY FLOODING TO THE NATIONAL WEATHER SERVICE. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:21 AM EST | Flood Watch | APX | Alcona, Alpena, Arenac, Crawford, Gladwin, Iosco and 7 more | 35 hr |
| Feb 11, 10:06 AM EST | Dense Fog Advisory | APX | Alcona, Alpena, Arenac, Benzie, Crawford, Gladwin and 9 more | 6 hr |
| Feb 11, 10:30 AM EST | River Flood Warning | APX | Arenac | 24 hr |
| Feb 11, 3:45 PM EST | Winter Weather Advisory | APX | Alcona, Alpena, Cheboygan, Crawford, Iosco, Montmorency and 4 more | 6 hr |
Nearby
River Flood Warnings in Michigan, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.